Alert archive / Michigan / Gale Warnings in 2024

Gale Warning 7, NWS Gaylord, MI

February 24, 2024

NWS Gaylord, MI issued this gale warning at Feb 24, 2024, 3:40 AM EST. It took effect at Feb 24, 2024, 10:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2024, 3:40 AM EST (08:40 UTC)
In effect from
Feb 24, 2024, 10:00 PM EST
Expired
Feb 25, 2024, 7:00 AM EST
In force
9 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

914 
WHUS73 KAPX 240840
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
340 AM EST Sat Feb 24 2024

LMZ323-341-342-344>346-241645-
/O.NEW.KAPX.GL.W.0007.240225T0300Z-240225T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
340 AM EST Sat Feb 24 2024

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 AM EST
SUNDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 11 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 10 PM this evening to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-241645-
/O.NEW.KAPX.SC.Y.0017.240224T2200Z-240225T1600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
340 AM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 AM EST SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 5 PM this afternoon to 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-241645-
/O.NEW.KAPX.SC.Y.0017.240225T0200Z-240225T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
340 AM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 PM
EST SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 9 PM this evening to 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JZ
4 follow-up statements
620 
WHUS73 KAPX 241529
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1029 AM EST Sat Feb 24 2024

LMZ323-341-342-344>346-242330-
/O.CON.KAPX.GL.W.0007.240225T0300Z-240225T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1029 AM EST Sat Feb 24 2024

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WHAT...Highest gusts up to 40 kts from the southwest and 
  highest waves around 10 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 10 PM this evening to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-242330-
/O.CON.KAPX.SC.Y.0017.240224T2200Z-240225T1600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1029 AM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 AM EST SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...From 5 PM this afternoon to 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-242330-
/O.CON.KAPX.SC.Y.0017.240225T0200Z-240225T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1029 AM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 PM EST SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 6 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 9 PM this evening to 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
051 
WHUS73 KAPX 242044
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
344 PM EST Sat Feb 24 2024

LMZ323-341-342-344>346-250445-
/O.CON.KAPX.GL.W.0007.240225T0300Z-240225T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
344 PM EST Sat Feb 24 2024

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EST SUNDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 11 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...From 10 PM this evening to 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-250445-
/O.CON.KAPX.SC.Y.0017.240224T2200Z-240225T1600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
344 PM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-250445-
/O.CON.KAPX.SC.Y.0017.240225T0200Z-240225T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
344 PM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 4 PM EST SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet expected.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...From 9 PM this evening to 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
770 
WHUS73 KAPX 250319
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1019 PM EST Sat Feb 24 2024

LMZ323-341-342-344>346-251200-
/O.CON.KAPX.GL.W.0007.000000T0000Z-240225T1200Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1019 PM EST Sat Feb 24 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Highest gusts up to 35 kts from the southwest and 
  highest waves around 11 feet.

* WHERE...Portions of Lake Michigan. 

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Strong winds will cause hazardous highest waves 
  which could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-251245-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-240225T1600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1019 PM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-251245-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-240225T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1019 PM EST Sat Feb 24 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 4 PM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
596 
WHUS73 KAPX 250837
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
337 AM EST Sun Feb 25 2024

LMZ323-341-342-344>346-251645-
/O.CON.KAPX.GL.W.0007.000000T0000Z-240225T1200Z/
/O.EXB.KAPX.SC.Y.0017.240225T1200Z-240225T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
337 AM EST Sun Feb 25 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
EST THIS AFTERNOON...

* WHAT...For the Gale Warning, Highest gusts up to 35 kts from 
  the southwest and highest waves around 11 feet. For the Small 
  Craft Advisory, Highest gusts up to 30 kts from the southwest 
  and highest waves around 9 feet expected.

* WHERE...Portions of Lake Michigan. 

* WHEN...For the Gale Warning, until 7 AM EST this morning. For 
  the Small Craft Advisory, from 7 AM this morning to 4 PM EST 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous highest waves which
  could capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LSZ321-322-251600-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-240225T1600Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
337 AM EST Sun Feb 25 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WHAT...Highest gusts up to 25 kts from the southwest and 
  highest waves around 5 feet.

* WHERE...Whitefish Bay (U. S. Portion)/Whitefish Point to Point 
  Iroquois MI and St. Marys River Point Iroquois to E. 
  Potagannissing Bay.

* WHEN...Until 11 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ345>349-251645-
/O.CON.KAPX.SC.Y.0017.000000T0000Z-240225T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
337 AM EST Sun Feb 25 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Highest gusts up to 30 kts from the southwest and 
  highest waves around 5 feet.

* WHERE...Straits of Mackinac within 5 nm of Mackinac Bridge 
  including Mackinac Island, St Ignace to False Detour Channel, 
  5NM East of Mackinac Bridge to Presque Isle Light MI including 
  Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI 
  Including Thunder Bay National Marine Sanctuary and Sturgeon 
  Pt to Alabaster MI.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 24, 3:17 AM EST, 23 minutes earlier. Its key messages:

  • Brisk with precip chances late tonight into Sunday.
  • Warm with periods of wet weather early to middle next week.
Area forecast discussion, Feb 24, 3:17 AM EST, 23 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Gaylord MI
317 AM EST Sat Feb 24 2024

.KEY MESSAGES...

- Brisk with precip chances late tonight into Sunday.

- Warm with periods of wet weather early to middle next week.

&&

.NEAR TERM /THROUGH TONIGHT/...

Pattern Synopsis: High pressure extends from James Bay to se MN
and on to the central plains. This is feeding chilly but dry air
into the region. The high transits the area this morning, with
return flow ramping up late today and tonight.

Forecast: Streamers and lake clouds are being generated on nne
low-level flow. For us, most of this cloud cover is near and w
of TVC in nw lower MI. There's been a few flurries from obs in
this area. A touch of cloud cover is also seen in far western
Chip/Mack Cos, and near OSC. Low-level flow weakens quickly
early today as the high builds in. Leftover cloud cover
(especially on Lake MI) will eventually be advected ne-ward,
toward eastern upper MI. Warm advection will eventually
substantially diminish overlake instability, but this doesn't
happen until this evening. Meanwhile, the bulk of northern
lower MI (away from the Lake MI coast) will be sunny today.

Warm advection cloud cover (mid-high clouds) will be on the
increase tonight, as a surface warm front advances east toward
Lake MI and central Superior. The further south you head, the
more relatively dry the low-levels are. This is less of an
obstacle in eastern upper MI, at the end of the long Lake MI
fetch upstream. Will maintain a chance of snow showers overnight
in eastern upper MI, highest in western/central Chippewa Co.

High temps today upper 20s to lower 30s. Lows tonight will be in
the 20s, but those lows are early; readings rise to or above
30f in eastern upper/nw lower MI before dawn. Sw winds will be
increasingly gusty (to 30-35mph), especially near Lake MI.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...

Pattern Synopsis / Forecast:

Ridging response set to build back over the eastern CONUS (including
the Northwoods), beginning on Sunday as a warm front clears the
region. Result will be an area of high pressure bringing a return of
clearing skies and progressively warming temperatures through the
forecast period, with winds turning south to south-southeasterly by
Monday drawing in more anomalous warmth.

Primary Forecast Concerns:

Sunday Precip / Breeze: Lingering moisture from a warm front
clearing the region will likely lead to continued nuisance
precipitation (see Near Term for Saturday night details). Given the
deepest moisture will be near and north of the Straits, favoring
that area for the best PoPs for early Sunday, shifting south of the
Bridge into the afternoon. Should be cold enough Sunday morning for
most of that to fall as snow to start the day, but as warmer air
intrudes, could see some spots mix with rain at times (especially
across northern lower and near the big lakes) as the precip shield
erodes. Drier air should aggressively cut off the precip chances
later in the afternoon into the evening. In regard to winds,
pressure gradient likely remains pinched into the morning hours,
resulting in some blustery conditions to start the day (some gusts
as high as 30kts), but this should ease with time as the surface
high moves closer and the pressure gradient slackens through the
afternoon. Highs peak in the upper 30s across the eastern Yoop and
lower to upper 40s across northern lower (coolest near the Bridge,
warmer farther south).

Monday Temps: As surface high pressure moves over Lake Huron through
Sunday night, expecting clearing skies and light winds to build. As
the surface high clears the region, a more southerly flow quickly
builds, and temps probably jump a little before sunrise in response,
especially across the western CWA. With the lack of cloud cover, the
result will be partly to mostly sunny skies Monday. 850mb temps are
set to warm rather aggressively from SW to NE... which could put the
region in a bit of a split bag for temps. Entirely possible for
spots south of a Pellston to Harrisville line to approach 50
degrees, and I wouldn't even be shocked to watch TVC approach or
even exceed 55 degrees given a highly favorable downslope warming
setup. While this will be a bit of an anomalously warm day, a
particularly warm day in the year 2000 should keep record highs at
bay across the board, with daily record highs ranging from the upper
50s to mid 60s across northern lower. The slowed progression of the
warmer air likely keeps the eastern Yoop in the upper 30s to mid
40s... but this too bears watching if highs overperform given that
the Soo's daily record is only 46 degrees for Monday.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

Ridging regime set to continue into Tuesday, with perhaps an even
warmer day in store as southerly flow and warm air advection are
maximized ahead of an ejecting trough and associated surface low
pressure in the northern Plains. Wouldn't be overly surprised to see
highs well into the 60s across northern lower (cooler across the
eastern Yoop). Could see some thunder later Tuesday night across the
southern CWA, while a messy mix potentially builds across the
eastern U.P. as the surface low moves through the upper Great Lakes
and a cold front surges through. Better precip chances favor the
overnight hours as one last belch of theta-e advection becomes
enough to saturate things... likely overspreading the area with
precip (best thunder chances south). As colder air surges in, this
opens the door for mixy precip potential across the eastern U.P.,
and eventually into northern lower by Wednesday as temps crash with
a trough building into the region. Bit of a shell shock as the
troughing regime returns temps back to more seasonable (perhaps even
below normal!) levels Wednesday and Thursday. How much wintry precip
occurs with this system is a bit uncertain at this time and
will probably be short lived (just like most of the other cold
air intrusions through this winter) as ridging likely returns
for late week, with guidance pointing to a quick return to more
above normal temps by the end of the week.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
MVFR producing lake clouds at KTVC will continue to persist
through early this morning...with VFR conditions elsewhere. Any
lake clouds should mix out rather quickly later this morning,
leaving behind mostly sunny to partly cloudy skies. Light winds
this morning will increase out of the southwest by later in the
day.

&&

.MARINE...
Northerly breezes continue to weaken early this morning. Lull in
winds/waves will be short, as sw winds ramp up late today into
tonight, as high pressure moves to our east. High-end small
craft advisories are likely, and gales are possible, especially
on Lake MI tonight and early Sunday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...None.

&&

NEAR TERM...JZ
SHORT TERM...HAD
LONG TERM...HAD
AVIATION...MSB
MARINE...JZ
Hazardous weather outlook, Feb 24, 3:30 AM EST, 10 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
330 AM EST Sat Feb 24 2024

MIZ016>018-020>036-041-042-086>088-095>099-251200-
Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-
Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-
Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-
Beaver Island and surrounding islands-Charlevoix-
330 AM EST Sat Feb 24 2024

This hazardous weather outlook is for Eastern Upper Michigan and
Northern Lower Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-251200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
330 AM EST Sat Feb 24 2024

This hazardous weather outlook is for the northern Michigan
nearshore waters of Lake Huron, Lake Michigan and Lake Superior.

.DAY ONE...Today and tonight.

Gale force wind gusts are likely on Lake Michigan tonight. See
ongoing gale warnings for details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

For more information visit http://weather.gov/gaylord.

JZ

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:40 AM ESTSmall Craft AdvisoryAPX36 hr

Nearby

Gale Warnings in Michigan, 2024Every gale warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.